Alert archive / Illinois / Tornado Warnings in 2023
Tornado Warning 50, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Aug 26, 2023, 2:30 PM CDT for Fulton County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2023, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 26, 2023, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Fulton County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 2:30 PM CDT | TORNADO | 2 S Marietta, IL | Fulton Co EMA relays report of brief landspout tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
313
WFUS53 KILX 261930
TORILX
ILC057-262000-
/O.NEW.KILX.TO.W.0050.230826T1930Z-230826T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
230 PM CDT Sat Aug 26 2023
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
West central Fulton County in west central Illinois...
* Until 300 PM CDT.
* At 230 PM CDT, a confirmed tornado was located near New
Philadelphia, or 12 miles west of Lewistown, moving south at 5 mph.
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ipava.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4048 9043 4047 9029 4033 9028 4034 9045
4045 9045
TIME...MOT...LOC 1930Z 013DEG 6KT 4044 9039
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss2 follow-up statements
730
WWUS53 KILX 261937
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
237 PM CDT Sat Aug 26 2023
ILC057-262000-
/O.CON.KILX.TO.W.0050.000000T0000Z-230826T2000Z/
Fulton-
237 PM CDT Sat Aug 26 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR WEST
CENTRAL FULTON COUNTY...
At 235 PM CDT, a confirmed tornado was located 4 miles southeast of
New Philadelphia, moving south at 5 mph.
HAZARD...TORNADO.
SOURCE...Emergency management confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
Locations impacted include...
Ipava, Table Grove and Bernadotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4047 9041 4046 9034 4033 9028 4034 9045
4044 9044
TIME...MOT...LOC 1935Z 013DEG 6KT 4043 9039
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss516
WWUS53 KILX 261958
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
258 PM CDT Sat Aug 26 2023
ILC057-262008-
/O.EXP.KILX.TO.W.0050.000000T0000Z-230826T2000Z/
Fulton-
258 PM CDT Sat Aug 26 2023
...THE TORNADO WARNING FOR WEST CENTRAL FULTON COUNTY WILL EXPIRE AT
300 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 4047 9041 4046 9034 4033 9028 4034 9045
4044 9044
TIME...MOT...LOC 1958Z 000DEG 5KT 4041 9038
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Aug 26, 2:10 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 26, 2:10 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 210 PM CDT Sat Aug 26 2023 .SYNOPSIS... Issued at 210 PM CDT Sat Aug 26 2023 Widely scattered showers and thunderstorms will continue across all of central Illinois this afternoon...with rain chances shifting south of a Rushville to Mattoon line by early evening. After a cold front passes tonight, much cooler and less humid weather will be on tap for Sunday with high temperatures only reaching the upper 70s and lower 80s. && .SHORT TERM... (Tonight and Sunday) Issued at 210 PM CDT Sat Aug 26 2023 18z/1pm surface analysis shows a cold front extending from northern Indiana to northern Missouri. Scattered thunderstorms have developed along the front as well as further southeast along an outflow boundary extending from near Decatur to Lawrenceville. Given sufficient convergence/vorticity, latest SPC mesoanalysis shows a non-supercell tornado parameter of 0.5 to 1.5 along the boundary. As a result, there have been a few reports of funnel clouds beneath developing showers. Have therefore issued an SPS highlighting the possibility of funnel clouds through the afternoon from Lincoln/Clinton/Monticello southeastward to Newton/Robinson. Widely scattered showers/storms will linger along/south of the cold front for the next several hours...with rain chances shifting south of a Rushville to Mattoon line by early evening. Think the front will push far enough south to end PoPs across the entire KILX CWA by midnight. Overnight lows will range from the upper 50s far north around Galesburg and Lacon to the upper 60s south of I-70. After some lingering morning cloud cover, skies will become mostly sunny by Sunday afternoon as northeasterly winds bring cooler/drier air into the region. High temperatures will be considerably cooler than they have recently been...with upper 70s everywhere north of I-70 and lower 80s further south. Barnes .LONG TERM... (Monday through Next Saturday) Issued at 210 PM CDT Sat Aug 26 2023 Quiet weather will prevail through the extended. A series of short-waves dropping southward out of Canada will carve a significant upper trough over the Great Lakes/Ohio River Valley early next week. This will ensure a stretch of below normal temperatures with highs in the upper 70s and lower 80s Monday through Thursday. Will need to keep an eye on a vigorous wave diving through Michigan on Tuesday, as the potential exists for a few showers as far southwest as central Illinois. After that, the upper trough will quickly lift into eastern Canada and heights will rise markedly by next weekend. As a result, temperatures will climb back into the middle to upper 80s on Friday and perhaps into the lower 90s by next Saturday. Barnes && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1221 PM CDT Sat Aug 26 2023 Winds are being impacted by outflow from storms south of the terminals early this afternoon, resulting in west/southwest or variable flow at SPI and DEC, but a cold front will turn winds NW at all locations over the next couple hours. A few isolated storms are possible near the front, then precip chances should diminish behind the front. Winds will gust to near 20 kt at times through sunset. There is potential for MVFR ceilings to return overnight, but confidence is low at this time. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 26, 12:20 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1220 PM CDT Sat Aug 26 2023 ILZ027>031-036>038-040>057-061>063-066>068-071>073-271730- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1220 PM CDT Sat Aug 26 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. A few isolated storms will be possible through the afternoon. Severe storms are not expected but brief, locally heavy rain is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
In the hours before
Local storm report, Aug 26, 10:11 AM CDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1011 AM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Rain 2 NE Cisco 40.04N 88.70W
08/26/2023 M1.11 inch Piatt IL Mesonet
&&
BarnesLocal storm report, Aug 26, 12:23 PM CDT, 2 hours 7 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
1223 PM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Rain 3 N Greenview 40.13N 89.74W
08/25/2023 M1.44 inch Menard IL Mesonet
Mesonet station GREI2 3.3 N Greenview.
0546 AM Rain 2 SW Latham 39.95N 89.19W
08/26/2023 M1.35 inch Logan IL Public
SWOP observer reported 1.35 inches for storm
total rainfall.
0600 AM Rain Robinson 39.01N 87.74W
08/26/2023 M2.00 inch Crawford IL Mesonet
0653 AM Rain Lawrenceville Airport 38.76N 87.60W
08/26/2023 M1.53 inch Lawrence IL ASOS
ASOS station KLWV Lawrenceville AP.
0653 AM Rain Coles County Airport 39.47N 88.27W
08/26/2023 M1.76 inch Coles IL ASOS
ASOS station KMTO Coles Co. Mem AP.
0719 AM Rain 1 N Windsor 39.45N 88.60W
08/26/2023 M1.12 inch Shelby IL CO-OP Observer
Reported 1.12 inches as the storm total
rainfall overnight.
0728 AM Rain 1 SSW Pana 39.37N 89.09W
08/26/2023 M1.00 inch Christian IL CO-OP Observer
1.00 inch storm total rainfall reported by
CO-OP.
0826 AM Rain 3 S Moweaqua 39.59N 89.02W
08/26/2023 M1.02 inch Shelby IL CO-OP Observer
Storm total rainfall from CO-OP observer.
0935 AM Rain Cisco 40.01N 88.73W
08/26/2023 M1.14 inch Piatt IL CO-OP Observer
Storm total rainfall.
&&Local storm report, Aug 26, 12:40 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1240 PM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM Tstm Wnd Dmg 2 W Riverton 39.85N 89.58W
08/25/2023 Sangamon IL Cocorahs
Multiple large branches snapped off of trees
across the street from the CoCoRaHS observer
site.
1231 PM Rain 3 NW Peoria 40.77N 89.67W
08/26/2023 M1.30 inch Peoria IL NWS Employee
1235 PM Rain 3 NE Norwood 40.74N 89.67W
08/26/2023 M3.50 inch Peoria IL Public
Former media partner observed 3.5 inches of
rainfall within an hour.
&&Special weather statement, Aug 26, 1:37 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Lincoln IL 137 PM CDT Sat Aug 26 2023 ILZ042>044-053>056-062-063-067-068-261945- Logan-De Witt-Piatt-Macon-Moultrie-Douglas-Coles-Cumberland-Clark- Jasper-Crawford- Including the cities of Lincoln, Clinton, Monticello, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Greenup, Marshall, Newton, and Robinson 137 PM CDT Sat Aug 26 2023 ...FUNNEL CLOUDS SIGHTED OVER COOKS MILLS... At 135 PM, emergency management reported a funnel cloud near Cooks Mills. Atmospheric conditions exist that favor the possible formation of weak circulations along a pre-existing boundary. Some of these circulations are occurring underneath developing showers and thunderstorms, where a funnel cloud may develop. Once the rain begins, the funnel cloud usually dissipates. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. Deubelbeiss
Local storm report, Aug 26, 2:20 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
220 PM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM Rain 3 NW Peoria 40.77N 89.67W
08/26/2023 M2.21 inch Peoria IL NWS Employee
Corrects previous rain report from 3 NW
Peoria.
&&
RDLocal storm report, Aug 26, 2:22 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
222 PM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM Rain 3 NNW West Peoria 40.74N 89.65W
08/26/2023 M4.00 inch Peoria IL Public
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Logan, Mason, Menard | 44 min |
| Aug 25, 7:22 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 53 min |
| Aug 25, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 25 min |
| Aug 25, 8:10 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Sangamon | 50 min |
| Aug 25, 8:26 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 64 min |
| Aug 25, 8:59 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more | 61 min |
| Aug 25, 9:52 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 53 min |
| Aug 25, 10:00 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 45 min |
| Aug 25, 10:21 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 24 min |
| Aug 25, 11:32 PM CDT | Special Weather Statement | ILX | Christian | 28 min |
| Aug 26, 12:22 AM CDT | Special Weather Statement | ILX | Crawford | 23 min |
| Aug 26, 12:33 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 27 min |
| Aug 26, 12:40 AM CDT | Special Weather Statement | ILX | Scott | 20 min |
| Aug 26, 1:46 AM CDT | Special Weather Statement | ILX | Shelby | 14 min |
| Aug 26, 2:03 AM CDT | Special Weather Statement | ILX | Shelby | 27 min |
Nearby
Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.